English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

On Pillai’s problem with the Fibonacci and Pell sequences

MPS-Authors
/persons/resource/persons235728

Luca,  Florian
Max Planck Institute for Mathematics, Max Planck Society;

External Resource
Supplementary Material (public)
There is no public supplementary material available
Citation

Hernández Hernández, S., Luca, F., & Rivera, L. M. (2019). On Pillai’s problem with the Fibonacci and Pell sequences. Boletín de la Sociedad Matemática Mexicana, 25(3), 495-507. doi:10.1007/s40590-018-0223-9.


Cite as: http://hdl.handle.net/21.11116/0000-0004-ED02-F
Abstract
Let (Fn)n≥0 and (Pn)n≥0 be the Fibonacci and Pell sequences given by the initial conditions F0=0, F1=1, P0=0, P1=1 and the recurrence formulas Fn+2=Fn+1+Fn, Pn+2=2Pn+1+Pn for all n≥0, respectively. In this note, we study the Pillai type problem: Fn−Pm=Fn1−Pm1 in non-negative integer pairs (n,m)≠(n1,m1). We completely solve this equation.